Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 24, 2020, 2:38 AM MST for 8 counties in New Mexico. It took effect at Feb 24, 2020, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2020, 2:38 AM MST (09:38 UTC)
- In effect from
- Feb 24, 2020, 11:00 AM MST
- Expired
- Feb 24, 2020, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Guadalupe County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 55 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1943 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
673 WWUS75 KABQ 240938 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 238 AM MST Mon Feb 24 2020 NMZ219-221>223-233-241800- /O.NEW.KABQ.WI.Y.0010.200224T1800Z-200225T0100Z/ Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains Including Edgewood-Estancia Valley- Central Highlands-Guadalupe County- 238 AM MST Mon Feb 24 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, Sandia and Manzano Mountains including Edgewood, Estancia Valley, Central Highlands and Guadalupe County. * WHEN...From 11 AM this morning to 6 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
824 WWUS75 KABQ 241754 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1054 AM MST Mon Feb 24 2020 NMZ223-250100- /O.UPG.KABQ.WI.Y.0010.200224T1800Z-200225T0100Z/ /O.NEW.KABQ.HW.W.0003.200224T1800Z-200225T0100Z/ Central Highlands- 1054 AM MST Mon Feb 24 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Central Highlands. * WHEN...Until 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Strong cross winds along I-40 will create difficult driving conditions near Clines Corners. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ219-221-222-233-250100- /O.CON.KABQ.WI.Y.0010.200224T1800Z-200225T0100Z/ Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains Including Edgewood-Estancia Valley- Guadalupe County- 1054 AM MST Mon Feb 24 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Estancia Valley, Sandia and Manzano Mountains including Edgewood, Middle Rio Grande Valley including the Albuquerque Metro Area and Guadalupe County. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects, this includes trash cans and lawn furniture. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 34
667 WWUS75 KABQ 250056 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 556 PM MST Mon Feb 24 2020 NMZ223-250200- /O.EXP.KABQ.HW.W.0003.000000T0000Z-200225T0100Z/ Central Highlands- 556 PM MST Mon Feb 24 2020 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... Winds are slowly decreasing in speed and this trend should continue this evening. A few more intermittent gusts between 35 to 45 mph will be possible through 7 pm, but thereafter speeds will be dropping more. $$ NMZ219-221-222-233-250200- /O.EXP.KABQ.WI.Y.0010.000000T0000Z-200225T0100Z/ Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains Including Edgewood-Estancia Valley- Guadalupe County- 556 PM MST Mon Feb 24 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Winds are slowly decreasing in speed and this trend should continue this evening. A few more intermittent gusts between 35 to 45 mph will be possible through 7 pm, but thereafter speeds will be dropping more. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 24, 2:22 AM MST, 16 minutes earlier.
Area forecast discussion, Feb 24, 2:22 AM MST, 16 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 222 AM MST Mon Feb 24 2020 .SYNOPSIS... Strong northwest winds will develop again today from the Albuquerque metro area into the east mountains and parts of eastern New Mexico. Wind gusts of 40 to 50 mph will create difficult travel for large and high profile vehicles. Temperatures will trend several degrees warmer today however winds will still make it feel chilly. A strong cold front will blast through the state tonight with much colder temperatures and more windy conditions Tuesday. Wednesday morning will be very cold with near zero readings across northern New Mexico and widespread teens and 20s elsewhere. A warming trend will begin Wednesday with sunny skies and lighter winds through the end of the week. && .DISCUSSION... SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)... Strong west to northwest flow aloft ahead of a bitterly cold upper- level trough sliding southeastward through WY will result in lee- side cyclogenesis near Tucumcari today. This surface low strengthening will result in stout west to northwest winds for much of central and east-central NM this afternoon. Issued a wind advisory for the mid RGV zone including the ABQ metro eastward to the Sandia and Manzano Mountains, Estancia Valley, central highlands, and Guadalupe County. Clines Corners could hit high wind warning criteria for an hour or two during the late afternoon but the vast majority of the zone will remain within advisory speeds. Elsewhere, strong west to northwest winds will develop during the late morning and continue until shortly after sunset. After the winds drop off this evening, a very cold airmass will move in overnight. High temperatures areawide on Tuesday will range from 15 to 25 degrees below average for the date. Models agree that a secondary modified Arctic airmass will push into the northeast quarter on Tuesday, resulting in areas of light snow, primarily for the east slopes of the Sangres Tuesday afternoon. Many spots in northern NM will struggle to get out of the 20s for highs Tuesday with wind chill values in the single digits for many areas Tuesday morning. Tuesday night/Wednesday morning lows will rival some of the coldest temperatures of this winter season with widespread single digits and low to mid teens. LONG TERM...(WEDNESDAY THROUGH SUNDAY)... A very dry 1037mb surface high over eastern NM Wednesday morning will weaken and shift southeast as H5 pressure heights rise across the southwest CONUS. A weak lee side trough will develop over the eastern plains Wednesday afternoon with moderating temps and sunny skies. A fast-moving shortwave will then slide through the central Rockies Thursday and force an easterly wind shift into eastern NM. This boundary will have little effect on the sensible weather with high temps still warming closer to normal under sunny skies. Central and western NM will be under the influence of an upper ridge building in from the west Thursday with warmer temps, light winds, and sunny skies. The upper ridge crests over NM Friday with pleasant weather conditions statewide. Saturday will be nice again with increasing southwest flow aloft and patchy high clouds sliding into the area. The chance for precip will increase Sunday over the Four Corners as a weak shortwave precedes a larger upper level trough taking shape off the California coast. 33/Guyer && .FIRE WEATHER... Surface low pressure strengthening near Tucumcari today will result in windy conditions for much of the forecast area this afternoon. Windiest spots will be from the middle Rio Grande Valley east to the Sandia/Manzano mountains to the TX line. Brief marginally critical conditions are possible mainly in De Baca County during the afternoon. A bitterly cold airmass is then forecast to move in from the north overnight. High temperatures Tuesday will be 15 to 25 degrees below average. Temperatures rebound somewhat on Wednesday after a bitterly cold morning. The warming trend continues Thursday through the weekend with the next chance for precipitation expected Sunday into early next week. 33 && .AVIATION... 06Z TAF CYCLE Conditions are clearing this evening with low clouds clinging onto west-facing slopes along the continental divide and the central mountain chain. Therefore, cannot entirely rule out a brief period of MVFR cigs at KSAF to KABQ. Meanwhile, winds have trended weaker across the eastern plains and LLWS will become a concern as surface winds weaken. Clearer skies are expected tomorrow with a return of stronger WNW/NW winds in the afternoon. 24 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 47 20 40 15 / 0 0 0 0 Dulce........................... 43 10 33 6 / 0 5 0 0 Cuba............................ 43 15 34 10 / 0 0 0 0 Gallup.......................... 49 17 36 10 / 0 0 0 0 El Morro........................ 47 17 32 9 / 0 0 0 0 Grants.......................... 50 18 35 11 / 0 0 0 0 Quemado......................... 49 20 35 12 / 0 0 0 0 Datil........................... 49 21 35 13 / 0 0 0 0 Glenwood........................ 59 29 47 22 / 0 0 0 0 Chama........................... 36 6 28 -1 / 5 10 5 0 Los Alamos...................... 46 19 33 15 / 0 0 0 0 Pecos........................... 46 18 30 12 / 0 0 10 0 Cerro/Questa.................... 39 10 26 4 / 10 10 10 0 Red River....................... 32 3 18 0 / 10 10 20 5 Angel Fire...................... 36 1 22 -9 / 5 10 30 5 Taos............................ 42 12 29 4 / 0 5 5 0 Mora............................ 44 15 27 8 / 0 10 20 5 Espanola........................ 52 21 38 17 / 0 0 0 0 Santa Fe........................ 48 19 33 14 / 0 0 10 0 Santa Fe Airport................ 51 20 36 15 / 0 0 5 0 Albuquerque Foothills........... 54 26 40 18 / 0 0 0 0 Albuquerque Heights............. 56 28 42 19 / 0 0 0 0 Albuquerque Valley.............. 59 25 44 16 / 0 0 0 0 Albuquerque West Mesa........... 57 27 43 19 / 0 0 0 0 Los Lunas....................... 60 25 44 17 / 0 0 0 0 Rio Rancho...................... 56 26 43 18 / 0 0 0 0 Socorro......................... 62 28 45 20 / 0 0 0 0 Sandia Park/Cedar Crest......... 49 20 33 14 / 0 0 5 0 Tijeras......................... 52 23 36 11 / 0 0 5 0 Moriarty/Estancia............... 53 20 36 8 / 0 0 5 5 Clines Corners.................. 47 18 31 12 / 0 0 10 5 Gran Quivira.................... 54 25 38 16 / 0 0 5 0 Carrizozo....................... 57 27 41 19 / 0 0 0 0 Ruidoso......................... 52 24 35 14 / 0 0 0 0 Capulin......................... 48 16 27 9 / 5 20 20 10 Raton........................... 53 17 32 9 / 5 10 20 5 Springer........................ 55 19 36 10 / 0 10 10 5 Las Vegas....................... 52 17 31 9 / 0 10 20 5 Clayton......................... 54 22 35 15 / 5 20 10 0 Roy............................. 55 21 36 12 / 0 10 20 5 Conchas......................... 64 27 42 17 / 0 10 20 0 Santa Rosa...................... 62 25 41 17 / 0 0 10 5 Tucumcari....................... 66 27 43 19 / 0 10 10 0 Clovis.......................... 64 25 42 20 / 0 5 10 0 Portales........................ 65 26 44 21 / 0 5 10 0 Fort Sumner..................... 64 25 43 18 / 0 0 10 0 Roswell......................... 71 30 50 23 / 0 0 0 0 Picacho......................... 62 28 44 19 / 0 0 0 0 Elk............................. 59 27 41 16 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 6 PM MST this evening for the following zones... NMZ219-221>223-233. &&
Hazardous weather outlook, Feb 23, 3:21 AM MST, 23 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 321 AM MST Sun Feb 23 2020 NMZ201>241-241200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 321 AM MST Sun Feb 23 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A strong storm system moving east across northern NM today and tonight will bring more snowfall to the northern high terrain and the far northeast plains. A few inches of snow are expected, especially along the Colorado border and over west facing slopes. Northwest winds will increase over the entire area this afternoon with gusts of 40 to 50 mph common. The strongest winds will impact the east central and southeast plains. .DAYS TWO THROUGH SEVEN...Monday through Saturday Another round of strong northwest winds is expected Monday over the high plains of eastern NM where gusts of 40 to 50 mph are likely. Winds may gust as high as 60 mph around Clines Corners. A much colder airmass will then settle into the region Tuesday and Wednesday with bitter cold wind chills both mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Guyer
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 10:54 AM MST | High Wind Warning | ABQ | San Miguel, Santa Fe, Torrance | 7 hr |
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.